MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK¿ LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK¿ LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 309574
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is a hole in the needle hub of a bd plastipak¿ luer-lok¿ syringe with bd precisionglide¿ needle.No patient impact reported.The following information was provided by the initial reporter: there is a hole in the needle hub.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 01-aug-2022 h6: investigation summary one sample and four photos were provided to our quality team for investigation.Through visual inspection, it was observed that needle hub has an air bubble and a short shot.It could be possible that a process variation occurred while molding process.A verification of the molding process was performed.The settings were correct, and the flow of products was good.A device history record review was completed for provided lot number 1300750.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD PLASTIPAK¿ LUER-LOK¿ SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15168360
Report Number1213809-2022-00448
Device Sequence Number16661076
Product Code FMF
UDI-Device Identifier00382903095742
UDI-Public00382903095742
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309574
Device Lot Number1300750
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown